Jump to content


Photo

Tasigna and Stenosis of the arteries- fair warning


  • Please log in to reply
4 replies to this topic

#1 ruag8tr2

ruag8tr2

    New Member

  • Members
  • Pip
  • 0 posts

Posted 12 September 2013 - 11:17 AM

All,

I want to let peeeps know about a real concern with tasigna (Nilotinib).  Where to begin?

In January I had an episode of dizziness and hear palpitations (after taking cipro) that was chalked up to Benign Paroxsysmal Positional Vertigo in the hospital.  Prior to the diagnosis I wss given a carotid artery test scan for both sides.  The left side was not significantl occluded and and the right side was noted as less thn 50 percent stenosis at that time.  I went along, going about my business and taking my meds.  Recently (August 24, 2013 I suffered a stroke (Right Occipital) and ws hospitalized for nine days.  During the days in the hospital I was visited by the vascular surgeon (an awesome guy) who also requested a carotid scan and MRI.  This time, however there was stenosis of greater than 95% and blood was essentlally not going through, threreby creating a series of TIA's (mini strokes ) until finally I had the stroke on 8-24.  I was informed of a dangerous surgery for me (only becuase there was little time between my stroke and the surgery date )  and told if I didnt have the surgery there was a great liklihood that I would have another (possibly life threatening stroke) if I didnt have the surgery.  I had the surgery (carotid endarterectomy) which is normally a relatively safe procedure and never suffered a hemorrhage (thank God). 

My neurologist says that the blockage I had in january and the blockage I had in August do not jive and that Tasigna probably had a role in the block.  For now, the plan is to stay on tasigna and check for re- stenosis every month.  Please get those hearts checked out and those arteries scanned on a regular basis, people.  I know it is just another thing to worry about in this crazy disease we carry but your life may depend upon it.  I got lucky and am thankful.  Somebody may not be as lucky as me.  Please get them done on a regular basis. 

Thanks,



#2 NotJack?

NotJack?

    New Member

  • Members
  • Pip
  • 3 posts

Posted 12 September 2013 - 06:42 PM

Thanks for the heads up! Glad that you are ok.  Jack


Jack


#3 NotJack?

NotJack?

    New Member

  • Members
  • Pip
  • 3 posts

Posted 12 September 2013 - 06:53 PM

I asked my oncologist about this study earlier this year, and he thought that the study was flawed after reviewing it.  However, with your experience, and Trey's input regarding glucose levels and TKIs,  I am going to insist on an ankle bracardia and another look from my  oncologist this month regarding arterial thinning or occlusion.  Thanks again.


Jack


#4 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 12 September 2013 - 09:05 PM

Tasigna has  been associated with in rare cases "Peripheral arterial occlusive disease (including femoral  artery stenosis), coronary and carotid artery stenosis, and cerebrovascular accident."

http://www.hc-sc.gc...._138440-eng.php

(See "Adverse Reactions" section)



#5 ruag8tr2

ruag8tr2

    New Member

  • Members
  • Pip
  • 0 posts

Posted 13 September 2013 - 04:40 AM

Trey,

I read the same thing after my issue but my fear is that these issues may not be as rare as initially reported.  I believe they are saying 2-6 percen but could it be higher? And who realy cares about the number if you end up being one of the 2-6 percent. 

Thanks,

Dennis






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users